MAUDE Adverse Event Report: AESCULAP AG KERRISON DET130 DEG UP 4MM 200MMREG; BONE PUNCHES, RONGEURS

AESCULAP AG KERRISON DET130 DEG UP 4MM 200MMREG; BONE PUNCHES, RONGEURS
Model Number FK915R
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Intraoperative Pain (2662)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a kerrison det130 deg up 4mm 200mmreg (part # fk915r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the kerrison tip bent.Follow-up information was received on october 28, 2021 which revealed that the patient was injured during the procedure.Reportedly, a "dural tear" occurred that the surgeon had to patch.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Corrected information - d4 (serial #) investigation results: visual investigation: the products arrived in a used condition.The investigation was carried out visually and microscopically with the digital microscope and the digital-camera.Reference xc 100029772: we made a visual inspection of the product, here we detected a deformed tip of the product.Batch history review: the device quality and manufacturing history records (dhr) will be checked for the leading device(s) lot number(s) from the quality coordinator of the production plant.The results of the review will be documented in pc notification.If the review shows any conspicuities, the report will be updated and actions will be initiated.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Additional information: a surgical delay of approximately thirty (30) minutes was reported.The adverse event is filed under aag reference (b)(4); (b)(4).

Brand Name
KERRISON DET130 DEG UP 4MM 200MMREG
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen 78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12824077
Report Number9610612-2021-00736
Device Sequence Number1492063
Product Code LRY
UDI-Device Identifier04041906113308
UDI-Public4041906113308
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK915R
Device Catalogue NumberFK915R
Device Lot Number4512227279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown